OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry van Driel
  • Vol. 29, Iss. 5 — May. 1, 2012
  • pp: 1020–1028

Photon-number distributions of non-Gaussian states generated by photon subtraction and addition

Shuai Wang, Hong-yi Fan, and Li-yun Hu  »View Author Affiliations


JOSA B, Vol. 29, Issue 5, pp. 1020-1028 (2012)
http://dx.doi.org/10.1364/JOSAB.29.001020


View Full Text Article

Enhanced HTML    Acrobat PDF (754 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We study the photon-number distributions (PND) of non-Gaussian states generated by subtracting m photons from or adding m photons to a displacement squeezed thermal state (DSTS). Compared with the PND of DSTS, PND of both m-photon-subtracted DSTS (PSDSTS) and m-photon-added DSTS (PADSTS) are modulated by a factor that is a monotonically increasing function of n, the photonnumber in the resulting non-Gaussian states. And the photon subtraction or addition essentially shifts the PND. We further demonstrate that both PND are periodic functions of the compound phase ϕθ/2 involved in complex squeezing and displacement parameters with a period π and exhibit more remarkable oscillations than that of DSTS. In the case of small squeezing and weak coherence, we investigate the negativity of Mandel’s Q parameter and the properties of PND of both PSDSTS and PADSTS. Our results indicate that generating new photon-number-controllable nonclassical states from a squeezed light with coherent component is effective by multiple-photon subtraction or addition when ϕθ/2=π/2.

© 2012 Optical Society of America

OCIS Codes
(270.5290) Quantum optics : Photon statistics
(270.6570) Quantum optics : Squeezed states

ToC Category:
Quantum Optics

History
Original Manuscript: November 22, 2011
Revised Manuscript: December 16, 2011
Manuscript Accepted: January 6, 2012
Published: April 26, 2012

Citation
Shuai Wang, Hong-yi Fan, and Li-yun Hu, "Photon-number distributions of non-Gaussian states generated by photon subtraction and addition," J. Opt. Soc. Am. B 29, 1020-1028 (2012)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-29-5-1020

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited